MAUDE Adverse Event Report: BIOMET UK LTD. BIOLOX CER OPTION TYPE 1 TPR SLEVE -3; PROSTHESIS, HIP

BIOMET UK LTD. BIOLOX CER OPTION TYPE 1 TPR SLEVE -3; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Fall (1848); Bone Fracture(s) (1870); Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Loss of Range of Motion (2032); Osteolysis (2377); Muscle/Tendon Damage (4532); Insufficient Information (4580)
Date of Event 07/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 650-1057 ¿ biolox ceramic head ¿ 620880.13-104060 ¿ m/h shell ¿ 793250.Ep-105995 ¿ epoly liner ¿ 346300.11-301412 ¿ arcos distal stem ¿ 620880.Unknown arcos cone ¿ unknown part and lot.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 3002806535 - 2024 - 00079.
 
Event or Problem Description
It was reported that patient underwent a revision surgery approximately 7 years post implantation.Subsequently, the patient was revised a second time approximately 7 years later due to unknown reasons.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
It was reported by legal allegations that a patient had an initial left total hip arthroplasty approximately sixteen years ago followed by a revision about seven years post implantation due metal related pathology.Subsequently, the patient had a chronic trochanteric avulsion fracture and developed pain, stiffness, range of motion issues, and a fall that led to ongoing diagnostic tests with suspicion of alval.Approximately two years ago, the patient underwent a stage i revision for infection.During the procedure, a small fracture of the anterior cortex occurred from the wedging of the osteotome, the patient experienced blood loss, all implants were removed, and a competitor cement spacer was implanted.Stage ii revision followed one and a half months later with competitor product implanted.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.D10 : ref 11-301112 lot 170660 arcos brch sz b hi 60mm; ref 11-301412 lot 158390 arcos 12x115mm cyl dist; ref 13-104060 lot 793250 m/h radial solid/apx shl 60mm; ref ep-105995 lot 346300 epoly 36mm rlc lnr mrom sz25 ze 25; ref 650-1057 lot 620880 biolox head 36mm-3 ; cerament bone filler, item unknown, lot unknown; unknown cement, item unknown, lot unknown.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, g3, g6, h2, h3, h6, h11.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records, raw material certs and sterile certs confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint histories identified additional similar complaints for the reported items and no additional similar complaints for the reported part and lot combinations.Medical records were provided and reviewed by a health care professional.The review identified that the patient experienced chronic recurrent lateral hip pain and revision was conducted for infection.Further, the root cause of the event of infection is not device related.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, implanted products are not identified as the source or contributing to the reported infection.A definitive root cause could not be determined for the pain.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BIOLOX CER OPTION TYPE 1 TPR SLEVE -3
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18811059
Report Number3002806535-2024-00078
Device Sequence Number3325486
Product Code LZO
UDI-Device Identifier00880304521940
UDI-Public(01)00880304521940(17)250717(10)835650
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K200959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/17/2025
Device Model NumberN/A
Device Catalogue Number650-1065
Device Lot Number835650
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer03/05/2024
06/24/2024
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date04/02/2024
06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight116 KG
Patient EthnicityNon Hispanic